Alert archive / Colorado / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 99, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 18, 2014, 8:00 PM MDT for Morgan County, Washington County, Colorado. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2014, 8:00 PM MDT (02:00 UTC)
- Expired
- Jun 18, 2014, 8:30 PM MDT
- In force
- 30 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Morgan County, CO, Washington County, CO
The radar
The Denver radar (KFTG), 110 km from the middle of the area, began a volume at 01:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 8:30 PM MDT | TSTM WND DMG | 5 Ne Akron, CO | LARGE BARN SIGNIFICANTLY DAMAGED. SIDE OF BARN AND ALUMINUM ROOF REMOVED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 2.0 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 382 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 2444 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 143 m²/s²
- 0-3 km storm-relative helicity
- 391 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
987
WUUS55 KBOU 190200
SVRBOU
COC087-121-190230-
/O.NEW.KBOU.SV.W.0099.140619T0200Z-140619T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
800 PM MDT WED JUN 18 2014
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL WASHINGTON COUNTY IN NORTHEAST COLORADO...
EAST CENTRAL MORGAN COUNTY IN NORTHEAST COLORADO...
* UNTIL 830 PM MDT
* AT 800 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST
OF BRUSH...OR 13 MILES EAST OF FORT MORGAN...MOVING NORTHEAST AT 20
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
AKRON...BRUSH...HILLROSE...PREWITT RESERVOIR AND MIDWAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4009 10355 4025 10367 4043 10346 4044 10303
4018 10312
TIME...MOT...LOC 0200Z 227DEG 16KT 4022 10356
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
BARJENBRUCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 6:38 PM MDT, 1 hour 22 minutes earlier.
Area forecast discussion, Jun 18, 6:38 PM MDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 638 PM MDT WED JUN 18 2014 .UPDATE... ISSUED AT 631 PM MDT WED JUN 18 2014 UPPER TROUGH AND RIGHT REAR ENTRANCE REGION OF UPPER JET PROVIDING SUFFICIENT LIFT AND DESTABILIZATON FOR NUMEROUS SHOWERS AND STORMS. THEY WILL LIKELY REORGANIZE AS THEY MOVE NORTHEAST INTO A MORE UNSTABLE ENVIRONMENT. HAD EARLIER INCREASED POPS FOR THE FRONT RANGE EASTWARD. WILL CONTINUE TO MONITOR SEVERE THREAT AS LOW LEVEL MOISTURE AND CAPES ARE INCREASING OVER THE EASTERN PLAINS. STRONG LOW LEVEL CONVERGENCE WILL ALSO OCCUR EAST OF THE METRO AREA IN THE NEXT 1-2 HOURS. && .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 146 PM MDT WED JUN 18 2014 WATER VAPOR SATELLITE SHOWING AN UPPER LEVEL LOW OVER THE NORTHERN ROCKIES AND A SHORT WAVE ROTATING AROUND IT NEAR THE COLORADO-UTAH BORDER. THIS WAVE WILL MOVE ACROSS WYOMING AND NORTHERN COLORADO LATE THIS AFTERNOON AND THIS EVENING. A LARGE CUMULUS FIELD AND ISOLATED SHOWERS HAVE DEVELOPED IN FRONT OF THE WAVE OVER THE HIGHER TERRAIN. AS THE AIRMASS DESTABILIZES MORE AND LIFT FROM THE WAVE NEARS...STORMS WILL INCREASE DURING THE LATE AFTERNOON AND EARLY EVENING. IN ADDITION TO THIS...A COLD FRONT WILL MOVE SOUTHEAST ACROSS THE AREA LATE THIS AFTERNOON AND EVENING. MOISTURE IS LIMITED WITH DEW POINTS IN THE 30S. EXPECT THE STORMS TO BE HIGH BASED. THE MAIN THREAT FROM THE STORMS WILL BE GUSTY OUTFLOW WINDS...THOUGH SOME SMALL HAIL IS ALSO POSSIBLE. AS STORMS MOVE INTO MORE MOISTURE OVER NORTHEAST COLORADO...THE CHANCES FOR A SEVERE STORM OR TWO INCREASES. BEST CHANCE FOR STORMS ALONG THE FRONT RANGE WILL BE LATE THIS AFTERNOON...AND SHIFT TO THE EASTERN PLAINS EARLY THIS EVENING. CHANCES FOR STORMS WILL QUICKLY END THIS EVENING FROM WEST TO EAST AS DRIER AIR ALOFT MOVES IN BEHIND THE FRONT. THE DRIER AND COOLER AIR WILL LEAD TO COOL OVERNIGHT LOWS WITH MOST PLACES FALLING INTO THE 40S. IT WILL BE COOL AND STABLE THURSDAY BEHIND THIS SYSTEM. HIGHS WILL BE IN THE UPPER 70S TO LOWER 80S ACROSS NORTHEAST COLORADO. AIRMASS WILL BE TOO DRY AND STABLE FOR ANY PRECIPITATION DURING THE AFTERNOON. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 329 PM MDT WED JUN 18 2014 COOL AND MAINLY STABLE AIRMASS WILL CONTINUE OVER THE AREA THURSDAY EVENING WITH WESTERLY FLOW ALOFT. MODELS CONTINUE TO BRING SOME LOW LEVEL MOISTURE ACROSS LINCOLN COUNTY DURING THE EVENING AND GENERATE SOME LIGHT QPF. NAM SHOWS ABOUT 400 J/KG OF SURFACE CAPE WHILE THE GFS ONLY AROUND 100 J/KG. FORECAST SOUNDINGS DO INDICATE A WEAK CAP OVER THE AREA. LOW LEVEL CONVERGENCE TO GENERATE SOME CUMULUS...MAY BE ENOUGH TO BREAK CAP AND POP A FEW STORMS. WILL INCLUDE A SLIGHT CHANCE OF STORMS THERE DURING THE EVENING. OTHERWISE...SKIES TO BE MAINLY CLEAR THROUGH THE OVERNIGHT HOURS. ON FRIDAY...UPPER RIDGE BUILDS OVER THE AREA WITH WEAK ZONAL TO SLIGHTLY SOUTHWEST FLOW ALOFT. AIRMASS WARMER WITH HIGHS IN THE LOWER AND MIDDLE 80S ACROSS THE PLAINS. MODELS CONTINUE TO BRING LOW LEVEL MOISTURE NORTHWARD ACROSS THE PLAINS...ESPECIALLY EAST OF DENVER WITH A BIT OF QPF FAR EASTERN ZONES. WILL INCLUDE A SLIGHT CHANCE OF AFTERNOON THUNDERSTORMS FAR EASTERN PLAINS. FLOW ALOFT BECOMES MORE SOUTHWEST SATURDAY AS UPPER TROUGH MOVES INTO THE NORTHERN GREAT BASIN. MOISTURE TO GRADUALLY INCREASE OVER THE AREA BY THE AFTERNOON. AIRMASS TO BECOME UNSTABLE WHICH SHOULD LEAD TO A SLIGHT CHANCE OF THUNDERSTORMS MOST LOCATIONS. BEST CHANCE TO BE ALONG THE CONTINENTAL DIVIDE AND ACROSS THE PALMER DIVIDE. STORMS COULD BE SLOW MOVING DUE TO FAIRLY LIGHT STEERING WINDS...AND COULD PRODUCE BRIEF MODERATE RAINFALL. LITTLE CHANGE IN TEMPERATURES EXPECTED WITH HIGHS WARMING INTO THE MIDDLE 80S. SOUTHWEST FLOW ALOFT CONTINUES OVER THE AREA SUNDAY. BOTH GFS AND ECMWF HINT AT A MID LEVEL SHORTWAVE MOVING ACROSS WYOMING AND NORTHEAST COLORADO DURING THE AFTERNOON...PUSHING A FRONT ACROSS THE PLAINS BY THE EVENING. THERE IS SOME INCREASE IN MID LEVEL ASCENT WHICH SEEMS TO BE ASSOCIATED WITH THE WAVE. DEVELOPING EASTERLY UPSLOPE AND AN INCREASE IN MOISTURE TO PROVIDE FOR A BETTER CHANCE FOR THUNDERSTORMS... MAINLY DURING THE AFTERNOON AND EVENING HOURS. TEMPERATURES SLIGHTLY COOLER WITH EXPECTED CLOUD COVER. FOR THE LATER DAYS...MONDAY THROUGH WEDNESDAY. BOTH THE GFS AND ECMWF BUILD UPPER RIDGE NORTHWARD ACROSS THE FOUR CORNERS REGION MONDAY WITH NORTHWEST FLOW ALOFT OVER NORTHEAST COLORADO. AIRMASS TO BE COOLER AND REMAIN FAIRLY MOIST WITH PRECIPITABLE WATER VALUES AROUND 0.90 INCHES IN THE DENVER AREA. CONTINUED EASTERLY UPSLOPE TO PROVIDE A CHANCE OF THUNDERSTORMS DURING THE AFTERNOON AND EVENING. MODELS THEN SHOW THE UPPER RIDGE BUILDING EASTWARD OVER COLORADO TUESDAY AND WEDNESDAY WITH A GRADUAL DECREASE IN MOISTURE AND SLIGHTLY WARMER TEMPERATURES. SHOULD SEE A DECREASE IN THUNDERSTORMS AS A RESULT. && .AVIATION...(FOR THE TAFS THROUGH 06Z THURSDAY EVENING) ISSUED AT 631 PM MDT WED JUN 18 2014 THUNDERSTORMS AND GUSTY WINDS TO AROUND 35 KTS WILL BE DIMINISHING AROUND 02Z- 03Z...FIRST ENDING OVER THE WESTERN DENVER AREA AIRPORTS AND AT KDEN LAST. THEN VFR CONDITIONS WITH LIGHTER WINDS. && .HYDROLOGY... ISSUED AT 329 PM MDT WED JUN 18 2014 SCATTERED THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE AREA THROUGH EARLY TO MID EVENING. STORMS ARE EXPECTED TO BE MOVING QUICKLY AND MOISTURE IS LIMITED. THEREFORE...THE THREAT FOR HEAVY RAIN RESULTING IN FLASH FLOODING IS VERY LOW. THUNDERSTORM CHANCES GRADUALLY INCREASE SATURDAY WITH AN INCREASE IN MOISTURE. BEST CHANCE FOR STORMS TO BE ALONG THE CONTINENTAL DIVIDE AND ACROSS THE PALMER DIVIDE. STORMS THAT DEVELOP MAY BE SLOW MOVING WITH FAIRLY LIGHT STEERING WINDS AND COULD PRODUCE BRIEF MODERATE RAINFALL. BETTER CHANCE FOR THUNDERSTORMS SUNDAY AND MONDAY. SOME STORMS COULD PRODUCE BRIEF HEAVY RAIN...BUT STEERING WINDS EXPECTED TO INCREASE WHICH SHOULD KEEP STORMS MOVING ALONG. AT THIS TIME...THE THREAT FOR FLASH FLOODING IS LOW. && .BOU WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...BARJENBRUCH SHORT TERM...MEIER LONG TERM...D-L AVIATION...BARJENBRUCH HYDROLOGY...MEIER
Hazardous weather outlook, Jun 18, 10:51 AM MDT, 9 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1051 AM MDT WED JUN 18 2014 COZ030>051-191700- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1051 AM MDT WED JUN 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A CHANCE OF THUNDERSTORMS THIS AFTERNOON INTO THE EARLY EVENING HOURS. A FEW STORMS COULD BECOME SEVERE OVER THE FAR NORTHEAST PLAINS OF COLORADO WITH LARGE HAIL AND DAMAGING WINDS. ELSEWHERE THE STORMS MAY PRODUCE SMALL HAIL ALONG WITH WIND GUSTS TO 50 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY DRY CONDITIONS WILL PREVAIL ACROSS THE FORECAST AREA THURSDAY AND FRIDAY AS AN UPPER LEVEL RIDGE BUILDS ACROSS THE REGION. WEAK UPPER RIDGING IS EXPECTED TO PERSIST FROM SATURDAY THROUGH TUESDAY WITH A SLIGHTLY WARMER AIRMASS BUT A GRADUAL INCREASE IN MOISTURE. THIS WILL LEAD TO A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS... MAINLY OVER THE MOUNTAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
In the hours before
Special weather statement, Jun 18, 6:28 PM MDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
628 PM MDT WED JUN 18 2014
COZ039-040-190100-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY
CO-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE
COUNTIES/EAST BROOMFIELD COUNTY CO-
628 PM MDT WED JUN 18 2014
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ARAPAHOE...NORTHERN
DOUGLAS...NORTHEASTERN JEFFERSON...SOUTHWESTERN DENVER AND
SOUTHWESTERN ADAMS COUNTIES UNTIL 700 PM MDT...
AT 624 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
ENGLEWOOD...OR 6 MILES SOUTH OF DENVER...MOVING NORTHEAST AT 25 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
WEATHER SPOTTERS IN LITTLETON AND SHERIDAN HAVE REPORTED PEA SIZE
HAIL...BRIEF HEAVY RAIN AAS WEEL AS SOME ROTATION WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DENVER...WESTERN AURORA...LAKEWOOD...SOUTHEASTERN ARVADA...
SOUTHWESTERN CENTENNIAL...NORTHERN HIGHLANDS RANCH...SOUTHWESTERN
COMMERCE CITY...LITTLETON...ENGLEWOOD...WHEAT RIDGE...EASTERN
GOLDEN...GREENWOOD VILLAGE...SHERIDAN AND MORRISON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
MINOR STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THIS
STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK
A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3962 10516 3964 10518 3968 10519 3969 10514
3971 10515 3972 10518 3984 10512 3977 10481
3956 10494
TIME...MOT...LOC 0024Z 205DEG 21KT 3964 10497
BAKERSpecial weather statement, Jun 18, 6:33 PM MDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 633 PM MDT WED JUN 18 2014 COZ040-043-190100- CENTRAL AND SOUTH WELD COUNTY CO- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY CO- 633 PM MDT WED JUN 18 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WELD...NORTHEASTERN DENVER AND NORTHWESTERN ADAMS COUNTIES UNTIL 700 PM MDT... AT 630 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BRIGHTON...OR 19 MILES NORTH OF DENVER...MOVING NORTHEAST AT 30 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. AT 625 PM MDT...TRAINED WEATHER SPOTTERS REPORTED HEAVY RAINFALL CAUSING MINOR STREET FLOODING ACROSS NORTHERN THORNTON AND EASTERN WESTMINSTER NEAR THE INTERSECTION OF I-25 AND 120TH AVENUE. LOCATIONS IMPACTED INCLUDE... NORTHERN THORNTON...NORTHEASTERN WESTMINSTER...NORTHEASTERN BROOMFIELD...NORTHEASTERN COMMERCE CITY...BRIGHTON...FIRESTONE... FREDERICK...FORT LUPTON...LOCHBUIE...DACONO...HUDSON AND BARR LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... PREPARE FOR SUDDEN GUSTY WINDS. SECURE LOOSE OBJECTS AND MOVE TO A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO MINOR STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3988 10475 3996 10500 4019 10494 4010 10463 TIME...MOT...LOC 0030Z 213DEG 27KT 4000 10485 BAKER
Local storm report, Jun 18, 6:49 PM MDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
649 PM MDT WED JUN 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM HAIL AURORA 39.70N 104.81W
06/18/2014 M1.00 INCH ARAPAHOE CO TRAINED SPOTTER
&&
KFREDINSpecial weather statement, Jun 18, 6:57 PM MDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 657 PM MDT WED JUN 18 2014 COZ039-040-190130- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY CO- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY CO- 657 PM MDT WED JUN 18 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ARAPAHOE... SOUTHEASTERN BOULDER...EAST CENTRAL BROOMFIELD...NORTHEASTERN JEFFERSON...DENVER AND WESTERN ADAMS COUNTIES UNTIL 730 PM MDT... AT 653 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM EXTENDING WEST-TO-EAST FROM LAKEWOOD TO AURORA. THIS STORM WAS MOVING NORTHEAST AT 25 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS. THE PUBLIC REPORTED THAT A FEW DOLLAR SIZE HAILSTONES FELL FROM THIS STORM. LOCATIONS IMPACTED INCLUDE... DENVER...NORTHWESTERN AURORA...NORTHEASTERN LAKEWOOD...THORNTON... SOUTHEASTERN ARVADA...WESTMINSTER...SOUTHEASTERN BROOMFIELD... COMMERCE CITY...NORTHGLENN...BRIGHTON...WHEAT RIDGE...FEDERAL HEIGHTS...DENVER INTERNATIONAL AIRPORT...D.I.A. TERMINAL AND CONCOURSES...BUCKLEY AFB AND BARR LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... PREPARE FOR SUDDEN GUSTY WINDS. SECURE LOOSE OBJECTS AND MOVE TO A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORMS...WHICH MAY RESULT IN MINOR STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3970 10515 3969 10474 3998 10462 3998 10505 TIME...MOT...LOC 0053Z 206DEG 21KT 3975 10509 3975 10476 BAKER
Local storm report, Jun 18, 7:06 PM MDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
706 PM MDT WED JUN 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL 1 N AURORA 39.71N 104.81W
06/18/2014 M1.00 INCH ARAPAHOE CO TRAINED SPOTTER
0638 PM HAIL AURORA 39.70N 104.81W
06/18/2014 M1.00 INCH ARAPAHOE CO TRAINED SPOTTER
&&
KFREDINSpecial weather statement, Jun 18, 7:33 PM MDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
733 PM MDT WED JUN 18 2014
COZ040-043-045-190200-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES CO-
CENTRAL AND SOUTH WELD COUNTY CO-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE
COUNTIES/EAST BROOMFIELD COUNTY CO-
733 PM MDT WED JUN 18 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL WELD AND
NORTHWESTERN ADAMS COUNTIES UNTIL 800 PM MDT...
AT 730 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ACROSS NORTHWEST ADAMS AND SOUTHEAST WELD COUNTIES.
THE STRONGEST THUNDERSTORM WAS LOCATED 5 MILES EAST OF LOCHBUIE...OR
25 MILES NORTHEAST OF DENVER...MOVING NORTHEAST AT 30 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM. HEAVY RAINFALL MAY ALSO OCCUR WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BRIGHTON...LOCHBUIE...HUDSON...KEENESBURG...PROSPECT VALLEY AND BARR
LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR SUDDEN GUSTY WINDS. SECURE LOOSE OBJECTS AND MOVE TO A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3986 10441 3993 10460 3996 10488 4017 10464
4008 10420
TIME...MOT...LOC 0130Z 212DEG 26KT 3998 10462
BAKERThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 6:03 PM MDT | Special Weather Statement | BOU | Broomfield | 27 min |
| Jun 18, 6:28 PM MDT | Special Weather Statement | BOU | Denver | 32 min |
| Jun 18, 6:33 PM MDT | Special Weather Statement | BOU | Broomfield | 27 min |
| Jun 18, 6:57 PM MDT | Special Weather Statement | BOU | Broomfield, Denver | 33 min |
| Jun 18, 7:06 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Denver | 24 min |
| Jun 18, 7:18 PM MDT | Severe Thunderstorm Warning | BOU | Morgan | 42 min |
| Jun 18, 7:29 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Washington | 46 min |
| Jun 18, 7:33 PM MDT | Special Weather Statement | BOU | Adams | 27 min |
| Jun 18, 7:41 PM MDT | Tornado Warning | BOU | Logan, Washington | 34 min |
| Jun 18, 8:10 PM MDT | Tornado Warning | BOU | Logan, Phillips | 50 min |
| Jun 18, 8:17 PM MDT | Tornado Warning | BOU | Washington | 28 min |
| Jun 18, 8:40 PM MDT | Tornado Warning | BOU | Washington | 35 min |
| Jun 18, 8:48 PM MDT | Tornado Warning | BOU | Logan, Phillips, Sedgwick | 27 min |
| Jun 18, 9:10 PM MDT | Tornado Warning | BOU | Phillips, Sedgwick | 35 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.